T Nation

Injection Pain Turned into Rash?


#1

I'm on my way to the doctor, but I'd still like to know your thoughts about the situation I'm having. I'm near the end of a 10 week cycle, and only experienced intense injection site soreness during the first couple injections of T-Ent. The first times were in the glutes, but I switched to thighs because it was easier to see what I was doing. But, the last injection was in my glute 3 days ago. It got very sore, but seemed similar to the first experiences I'd had, so I ignored it. Yesterday evening it turned into a large 'rash' that covers about 6"x3" wide. The feeling is less deep in the muscle but it still feels very sore to the touch. I've been watching close for edema or other infection sign, but this is different than what I've been told to watch for.

I have two theories that maybe you guys can give your input on:

  1. I'm getting to the bottom of my vial and the preservative or alcohol had settled, so there was a greater concentration. The alcohol caused deep inflamation that my body has been working to the surface.

  2. I injected into non-muscle tissue (fat or who-knows?) and it's causing a similar tissue inflamation issue.

Again, there's no edema, and I've had no fever or sickness symptoms, so I'm not terrified. But, I'd like to know I didn't do any permanent damage, and want to work on rectifying the situation if I need to do more than wait it out. As far as pain, is Ibuprofin the best for this type of situation, and would an antihistimine reduce inflamation?


#2

Is it red? I know you said its not swollen but is there redness? It sounds like a classic shallow inject. Admittedly, redness often goes hand in hand with swelling though


#3

I get it sometimes as well, mostly because I use a 25g 7/8" needle, which is pretty shallow.

It will go away, but just to be safe, you should take an antibiotic if you have access to one.

Biaxin works the best for me, and you only have to take it for 3 days.

There's another measure which I used to use, just because I was prone to inflammation and it was hard to tell if it was an infection or just plain inflammation that early. I used to just take 1 biaxin as a prophylactic on injection days.